GET THE APP

Thalidomide induced thrombocytopenia in a case of chronic cutaneo | 13219
Journal of Clinical & Experimental Dermatology Research

Journal of Clinical & Experimental Dermatology Research
Open Access

ISSN: 2155-9554

+44 1478 350008

Thalidomide induced thrombocytopenia in a case of chronic cutaneous lupus erythematosus (CCLE)


International Conference on Clinical and Experimental Dermatology

September 28-29, 2018 | San Antonio, USA

Ruchi Shah

Baroda Medical College, India

Posters & Accepted Abstracts: J Clin Exp Dermatol Res

Abstract :

Introduction: Low-dose thalidomide is an effective treatment option for chronic cutaneous lupus erythematosus(CCLE) in resistant cases. Rarely, it can cause thrombocytopenia. Clinical Summary: A 39-year-old female presented to Dermatology OPD with CCLE.She had the history of repeated episodes for 21years. On examination, unsightly lesions with scarring were present over face and scalp. She was given topical and oral Corticosteroids, hydroxychloroquine etc. Thalidomide was then considered as the disease was not responding to conventional therapy. She was initially given Thalidomide 100mgBD for 2 weeks to which she responded well. It was later omitted by the patient. One month later, she presented with exacerbation of LE and Thalidomide was restarted. However, after the single dose of Thalidomide, she developed complaints of gradually progressing purpuric lesions over scalp and face. She also had the complaint of menorrhagia. She was not on any other medications. On examination, multiple purpuric lesions were present over preexisting CCLE plaques over the forehead, the malar area of face and scalp. Tablet Thalidomide was omitted. Investigation showed thrombocytopenia with the platelet count of 4000/cumm and deranged coagulation profile with increased prothrombin time and decreased aPTT. The patient was hospitalized and administered 1 unit Packed Cell Volume of blood. She was followed up with daily haemogram. An increasing trend in platelet count after cessation of Thalidomide, in absence of any other cause, was suggestive of Thalidomide induced thrombocytopenia, a rare, yet reported an adverse effect. Discussion: Thalidomide induced thrombocytopenia and neutropenia has been reported in cases of multiple myeloma. However, its occurrence in CCLE has not been observed. Conclusion: Awareness about rare but fatal ADRs can save the life of the patient.

Biography :

E-mail: ruchshah294@gmail.com

 

Top
https://www.olimpbase.org/1937/